Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have multiple sclerosis. Have had numbness in feet, blurred vision and eye pain. Is it safe to take corton?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
Hi, my name is XXXXXXX.I have some queries about multiple sclerosis.My wife has been diagnosed for MS and MRI results shows some plaques.She had numbness in her feet couple of months back and recently she had blurred vision and eye pain .However all these problems has completely disappeared.She is now on Corton medicine.Is this a medicine for MS or just for optic Neuritis .And i also want to know what care should i take for her (like food and exercises and when to see a doctor again).
Posted Wed, 28 Nov 2012 in Multiple Sclerosis
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

Multiple sclerosis (MS) needs two types of treatments-

1. For acute episodes- injection of steroids (methylprednisolone) for three days, followed by 20 days of steroid tablets. Your wife seems to be on steroid treatment now. Same treatment is also given for optic neuritis, which is also a symptom of MS.

2. To prevent relapse of MS attacks- some drugs used in this category are interferon injections, copaxone, tysabri, mycophenolate, etc.

Regarding food and exercise, she can take normal diet and do normal exercises.

You should consult the doctor after one month, or as and when necessary.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor